Alert archive / Arizona / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 28, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 25, 2019, 3:34 PM MST for Cochise County, Pima County, Arizona. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2019, 3:34 PM MST (22:34 UTC)
- Expired
- Jul 25, 2019, 4:15 PM MST
- In force
- 41 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cochise County, AZ, Pima County, AZ
The radar
The Tucson radar (KEMX), 29 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1074 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
772
WUUS55 KTWC 252234
SVRTWC
AZC003-019-252315-
/O.NEW.KTWC.SV.W.0028.190725T2234Z-190725T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
334 PM MST Thu Jul 25 2019
The National Weather Service in Tucson has issued a
* Severe Thunderstorm Warning for...
East central Pima County in southeastern Arizona...
Northwestern Cochise County in southeastern Arizona...
* Until 415 PM MST.
* At 333 PM MST, a severe thunderstorm was located 10 miles northwest
of Benson, moving west at 15 mph.
HAZARD...60 mph wind gusts and penny size hail along with heavy
rain.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Benson, Saguaro National Park East and Mescal.
This includes the following highways...
Interstate 10 between mile markers 290 and 306.
Route 80 between mile markers 293 and 294.
Route 90 near mile marker 290.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3215 11034 3195 11028 3193 11055 3223 11058
TIME...MOT...LOC 2233Z 088DEG 12KT 3208 11043
HAIL...0.75IN
WIND...60MPH
$$
Meyer1 follow-up statement
578
WWUS55 KTWC 252307
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
407 PM MST Thu Jul 25 2019
AZC003-019-252316-
/O.EXP.KTWC.SV.W.0028.000000T0000Z-190725T2315Z/
Pima-Cochise-
407 PM MST Thu Jul 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIMA AND
NORTHWESTERN COCHISE COUNTIES WILL EXPIRE AT 415 PM MST...
The storms near and northwest of Benson which prompted the warning
have weakened below severe limits. Therefore, the warning will be
allowed to expire. However heavy rain and gusts to 40 mph are still
possible with these thunderstorms.
LAT...LON 3215 11034 3195 11028 3193 11055 3223 11058
TIME...MOT...LOC 2306Z 088DEG 12KT 3208 11054
$$
MeyerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:28 PM MST, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 25, 2:28 PM MST, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 228 PM MST Thu Jul 25 2019 .SYNOPSIS...Isolated showers and thunderstorms through the evening hours today. Thereafter, a subtle shift in the weather pattern will result in limited thunderstorm activity the Friday through the weekend. However, an upswing in thunderstorms will return early next week. High temperatures will trend upward through Saturday followed by moderating temperatures early next week. && .DISCUSSION...Isolated showers and thunderstorms were developing mainly in the mountains of southeast Arizona early this afternoon. A few have managed to track westward into the valleys, especially in Cochise county. Still expecting further development of thunderstorms this afternoon and continuing through the evening hours. Ample moisture supported locally heavy rainfall. In fact, a rain gauge on Mount Lemmon reported over one inch of rain in less than one hour. In addition to the heavy downpour potential, wet microbursts will be possible in the valleys again today. Thereafter, the upper high that has been centered over the Four Corners region will shift south to a position over east-central Arizona by tomorrow morning. Models progged the upper high to become centered over the state this weekend. This will result in somewhat limited thunderstorm activity and hotter daytime temperatures. However, models showed the upper high becoming reestablished over the Four Corners area early next week. That said, there should be an upswing in thunderstorm activity again early next week with high temperatures moderating a bit. && .AVIATION...Valid through 27/00Z. Isolated -TSRA/-SHRA continuing into the evening, mainly to the south and west of KTUS. The bulk of -TSRA/-SHRA should end around 26/06Z. Expect FEW-SCT clouds 10k-14k ft MSL throughout the period with a SCT-BKN deck at 25k ft MSL this afternoon and evening. Gusty outflow winds occur near thunderstorms, otherwise, winds wly/nwly this afternoon at 6-10 knots. After 26/06Z winds will be variable less than 6 knots again. Thunderstorm and shower chances decrease for Friday afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated thunderstorms and showers continue into the evening, mainly to the south and west of Tucson. White Mountains will likely see scattered coverage. Thunderstorm and shower chances decrease Friday afternoon and are expected to the south of Tucson, Cochise County, and the White Mountains. This weekend into early next week more moisture will be in place leading to isolated to scattered thunderstorms from central Pima County eastward. Near thunderstorms winds will be gusty and erratic. Otherwise, 20-foot winds will be primarily terrain driven at less than 15 mph. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 25, 3:30 PM MST, 4 minutes before
Special Weather Statement National Weather Service Tucson AZ 330 PM MST Thu Jul 25 2019 AZZ504-507-508-513-514-252315- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000 Feet including Douglas/Willcox-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 330 PM MST Thu Jul 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA AND WEST CENTRAL COCHISE COUNTIES UNTIL 415 PM MST... At 328 PM MST, Doppler radar was tracking strong thunderstorms near and northwest of Benson, moving west at 15 mph. Half inch hail and winds in excess of 45 mph and blowing dust will be possible with these storms. Locations impacted include... Benson, St. David, Kartchner Caverns State Park, Saguaro National Park East and Mescal. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3210 11020 3193 10990 3177 11048 3222 11058 TIME...MOT...LOC 2228Z 088DEG 12KT 3201 11029 Meyer
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 5:34 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 86 min |
| Jul 24, 5:52 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 38 min |
| Jul 24, 6:02 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 67 min |
| Jul 24, 6:58 PM MST | Special Weather Statement | TWC | 47 min | |
| Jul 24, 7:02 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 43 min |
| Jul 25, 3:30 PM MST | Special Weather Statement | TWC | Cochise | 45 min |
| Jul 25, 3:54 PM MST | Special Weather Statement | TWC | 51 min | |
| Jul 25, 3:55 PM MST | Severe Thunderstorm Warning | TWC | Pima | 50 min |
| Jul 25, 4:00 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Jul 25, 4:04 PM MST | Flash Flood Warning | TWC | Pima | 116 min |
| Jul 25, 4:20 PM MST | Special Weather Statement | TWC | Pima | 40 min |
| Jul 25, 4:37 PM MST | Areal Flood Advisory | TWC | Pima | 73 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.